June 5th was my birthday and that morning I took all my medication like a good little boy with a demyelinating autoimmune disease but once I arrived in Palm Springs I decided that I wanted to take another brake. Now I was going to keep taking my steroids and some of my other pills but I actually forgot to take everything… The next day I forgot again. The following day I realized that I had not been taking my steroids and I wasn’t really dealing with horrible withdrawal symptoms! I was at about 10mg a day when I stopped and now it’s day 4 without medication and surprisingly I feel ok. I have been rather tired lately and had a horrible time trying to sleep the other night but this is more then likely not a result of me stopping my steroids but rather a result of me not taking my sleeping medication… The fatigue, well, you know, that;s just a part of MS.
Now I am not going to stay off everything for good, I am simply not going to take my Prednisone anymore. I have read that when you have been on steroids as long as I have you should taper down from about 10mg a week, to 5mg a week, to 2.5mg a week, to 1mg a week (roughly) but since I stopped at 10mg a week and have not experienced the symptoms I experienced when I stopped at about 20mg a week I think I can go ahead and skip the rest of my tapering. Starting Monday I will resume my injection routine, resume taking my vitamins, and hopefully start eating a little better and getting some exercise into my schedule so that by time school starts back up I’ll be feeling a little more pumped up. Plus summer is just about here and I will need to do everything I can to battle the 100 degree weather…
Also, it’s been a while since I went over my symptoms so let me go ahead and list those, currently I am experiencing:
Poor depth perception
Minor weakness in left side of body
Poor vision (on and off)
Inability to properly control left leg
Loss of fine motor control in left hand
Tingling in finger tips
Impaired cognitive abilities
Sensitivity to cold on right side of body
Breaking out (skin) pretty bad (May or may not be a result of medications)
I think that’s just about it… If it wasn’t for my poor balance I could probably function OK in society but it’s scary to go out and do things when your not sure if you can maintain your undivided attention to not loosing your balance and falling… I hate stairs right now… Going up is ok but between my poor depth perception and poor balance going down is a nightmare…
I have a neurology appointment in Fontana on the 28th I believe so hopefully I will see a good doctor who will help me out a bit and not lie about my test results after his or her sensitive, little, ego had been harmed…. I also need to get with a psychologist because I am having a hard time dealing with stress, irritability, and depression… I know I am not dealing with it properly so maybe seeing someone else and getting some “non-biased” input will help. I also really need to see what I can do about trying the LDN treatment out and when it comes time for my next IV steroid treatment I would like to see about trying plasmapheresis, a process involving the replacement of plasma from a patients blood. I know my neurologist will probably;ly not be open to the LDN route but if I could at least try the plasmapheresis that would be great!